MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF1433
Medical Device Problem Codes Difficult to Advance (2920); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 12/12/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
B2: exact date of patient death is/remains unknown.H3: code "other" was selected as the medical device was not returned to gore for evaluation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular reintervention for a distal type i endoleak occurring after a placement of non gore stentgraft (afx endovascular aaa system).Four gore® excluder® aaa endoprostheses were implanted below the renal arteries, to the right and left common iliac arteries.The procedure was completed without any issues.Immediately after the procedure, the patient was unable to move both legs.Paraplegia was observed and spinal drainage was performed.The patient is being monitored.Reportedly the patient had shaggy thoracic aorta.The physician reported that thrombus might had shifted to the intercostal artery or common carotid artery due to guidewire manipulation.On january 27, 2023 additional information received from gore fsa.During reintervention on (b)(6) when the gore® dryseal flex introducer sheath (dsf1433/(b)(4)) was inserted to the patient, it caught on inner skeleton (stent skeleton placed inside of graft) of an implanted non gore stentgraft (afx), causing migration of the non gore stentgraft to the proximal side.It resulted in a type ib endoleak with aneurysm rupture, and blood loss during reintervention.The procedure was completed without any leak remained, however, postoperative complications may have led to multiorgan failure.The patient expired a few days after the reintervention.Date of the patient death and the cause of death are unknown.No autopsy information obtained.The causal relationship between excluder and the patient death was reportedly unknown.The physician commented that there were possibility of malperfusion and multiorgan failure after reintervention.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
samir kulovic
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16722176
Report Number3007284313-2023-02430
Device Sequence Number7226216
Product Code DYB
UDI-Device Identifier00733132630004
UDI-Public00733132630004
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Model NumberDSF1433
Device Catalogue NumberDSF1433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexMale